I have been having anxiety attacks will this pass with the use of this drug
It is not unusual to have heightened anxiety when first starting sertraline. This should get better as you adjust to the medication over the next couple of weeks. If the insomnia and anxiety do not gradually get better or get worse, please contact your doctor.
Me too! I had previously taken the medication from 2011 to august of this year (I slowly weaned off and tried some natural algernatives), unfortunately, I ended up relapsing and had to go back on the meds. I'm on my second day.
After my first dose(75mgs), I woke up around 3 am shaking, and sweating with my heart pounding at at least 120 bps, which is crazy considering a resting heartbeat is usually around 60 for a healthy person (which I am), and I had horrendous diarrhea. It was so bad that I wasn't sure if I had the flu or if I was reacting poorly to the medication. I ended up spending Thanksgiving day in bed, struggling to eat a piece of break with a little bit of peanut butter on it. I contacted my doctor and he said to try 50mgs for the next couple days until my body gets used to it again. I took my second dose of 50mgs last night at 11 and I started having extremely bad panic attacks after about an hour of taking it. I took 2 Xanax to help counteract the effects, which eventually helped me fall asleep at 1 am, but I woke up around 3am again, panicking and sweating with my heart pounding extremely hard in my chest. Although, the nausea isn't as bad today and I haven't had any sudden urges to use the bathroom yet. But there is good news! Usually those feelings Subside or improve within a couple weeks to no more than 2 months, depending on how quickly your body adapts to medication. I would highly suggest asking your doctor for a script of Xanax. That stuff is amazing. It can be addictive though, so you do need to be careful. And it's often sold on the streets, so make sure you keep an eye on how much you have if you have roommates or brothers or sisters who could take advantage of it. But within 30 minutes of taking it, your anxiety should Subside greatly, which should help with the crying, sleeplessness and nausea. Although, I did kept waking up through the night because my anxiety was that bad. Definitely a bummer. But it does get better! Just stick with it, don't skip any doses and by 2 months you should be feeling much calmer and happier. Like I said, I took it for about 4 years, and it was one of the greatest things that ever happened to me! Good luck!
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Apr 2016 • 1 answer
Updated 28 Feb 2017 • 4 answers
Updated 30 Mar 2017 • 1 answer
Updated 6 May 2017 • 2 answers
Updated 17 Feb 2019 • 2 answers